MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER-ENDOSCOPY LAKELAND 5300; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH45
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that harmonic scalpel instrument made a noise and consequentially broke inside of patient.The broken piece was retrieved and removed from patient, along with the instrument.There was no patient injury and the complainant is not aware of any medical intervention or extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation as there was no facility or contact information provided.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) are: - too much force or torque applied to instrument, or grasping/pulling - incidental and prolonged activation against solid surfaces, such as bone or plastic - attempting to bend, sharpen, or otherwise alter the shape of the blade the instructions for use (ifu) state: use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.- do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.- avoid contact with any and all other instruments while the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in cracked or broken blades.- note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.- note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19756849
Report Number0001056128-2024-00077
Device Sequence Number12974427
Product Code NLQ
UDI-Device Identifier07613327346244
UDI-Public07613327346244
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K202554
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model NumberHARH45
Device Catalogue NumberHARH45
Device Lot Number13908766
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight97 KG